Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 246, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 29, 2015, 9:55 AM CST for Lewis County, Missouri. It took effect at Dec 29, 2015, 12:00 PM CST. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 9:55 AM CST (15:55 UTC)
- In effect from
- Dec 29, 2015, 12:00 PM CST
- Expired
- Dec 31, 2015, 2:00 AM CST
- In force
- 38 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.14 ft at Dec 29, 2015, 12:00 AM CST.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
548
WGUS43 KLSX 291555
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
955 AM CST TUE DEC 29 2015
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
North Fabius River near Ewing affecting Lewis County
Middle Fabius River near Ewing affecting Lewis County
.This Flood Warning is a result of 1 to 3 inches of rainfall over
the weekend...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-301555-
/O.NEW.KLSX.FL.W.0245.151229T1800Z-151231T0000Z/
/EWNM7.1.ER.151229T1800Z.151229T1800Z.151230T0000Z.NO/
955 AM CST TUE DEC 29 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Wednesday evening.
* At 9:30 AM Tuesday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/30 12/31 01/01 01/02 01/03
North Fabius River
Ewing 11.0 10.70 10.9 10.2 7.9 6.1 5.5
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-301554-
/O.NEW.KLSX.FL.W.0246.151229T1800Z-151231T0800Z/
/EWMM7.1.ER.151229T1800Z.151230T0000Z.151230T0800Z.UU/
955 AM CST TUE DEC 29 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until late Wednesday night.
* At 9:30 AM Tuesday the stage was 11.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/30 12/31 01/01 01/02 01/03
Middle Fabius River
Ewing 12.0 11.55 11.8 8.5 5.8 4.8 4.7
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$1 follow-up statement
525
WGUS83 KLSX 292023
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CST TUE DEC 29 2015
...The flood warning is cancelled for the following river in Missouri...
North Fabius River
...Ewing
Middle Fabius River
...Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE FLOOD WARNING FOR THESE POINTS ARE CANCELLED.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-292053-
/O.CAN.KLSX.FL.W.0245.000000T0000Z-151231T0000Z/
/EWNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
223 PM CST TUE DEC 29 2015
The Flood Warning is cancelled for
the North Fabius River near Ewing.
* At 1:30 PM Tuesday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.7 feet. The river will
fall to 9.6 feet by .
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/30 12/31 01/01 01/02 01/03
North Fabius River
Ewing 11.0 10.22 9.6 8.7 7.1 5.7 5.3
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-292053-
/O.CAN.KLSX.FL.W.0246.000000T0000Z-151231T0800Z/
/EWMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
223 PM CST TUE DEC 29 2015
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 1:31 PM Tuesday the stage was 11.4 feet.
* Flood stage is 12.0 feet.
* The river crested below flood stage at 11.6 feet. The river will
fall to 10.4 feet by .
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 12/30 12/31 01/01 01/02 01/03
Middle Fabius River
Ewing 12.0 11.39 10.4 7.7 5.6 4.8 4.8
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:07 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 29, 6:07 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 607 AM CST TUE DEC 29 2015 .SHORT TERM: (Through Late This Afternoon) Issued at 203 AM CST Tue Dec 29 2015 River forecasts are continuing to be updated as new water levels come in. It now appears a large majority of the Bourbeuse River and the lower Meramec River will reach record levels. This truly is a historic rainfall and flooding event that can now easily be compared to the December Flood of 82. St. Louis is smashing the annual rainfall record with an astounding 61.24 inches. What really makes this incredible is the lack of rainfall we had this fall. Weather remains tranquil today. Cloud cover in place and weak cold advection keeps temperatures in the 30s. CVKING .LONG TERM: (Tonight through Monday) Issued at 203 AM CST Tue Dec 29 2015 Have increased PoPs for tonight and Wednesday morning as the shortwave that digs to our west and lifts overhead seems to have a little more moisture to work with than previously thought. Have kept snow accumulation below a half inch across the northern CWA for now...but wouldn't be surprised if a few locals get an inch out of this fast moving system. High pressure moves into the region for the remainder of the forecast with seasonably cold temperatures and dry conditions. CVKING && .AVIATION: (For the 12z TAFs through 12z Wednesday Morning) Issued at 556 AM CST Tue Dec 29 2015 Expansive area of MVFR CIGs envelops the entire region...with the wrn edge of the cloud deck from SE KS to NW MO into SW IA. That edge is very slowly working SE...which may get it close to KCOU by this aftn...though not currently anticipating any clearing to reach KCOU. CIGS may raise a bit today but are fcst to build back down tonight...remaining MVFR thru the prd. Gusty wrly wind should diminish thru the day and then become lght/vrb tonight along and south of I70 as weak ridge of high pressure drifts by. Specifics for KSTL: MVFR CIGs should remain in place thru the fcst prd. Gusty wrly breeze should diminish this aftn bcmng light/vrb overnight as a SFC ridge passes. Wrly winds aob 10 kts return for Thursday with continued MVFR CIGs. 2% && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 37 28 37 24 / 5 30 30 5 Quincy 31 23 30 17 / 5 40 70 5 Columbia 32 24 31 18 / 5 50 30 5 Jefferson City 34 24 33 19 / 5 50 30 5 Salem 38 30 39 25 / 5 10 20 5 Farmington 39 27 40 23 / 5 20 10 5 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 29, 2:17 AM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 217 AM CST TUE DEC 29 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 217 AM CST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND POSSIBLY HISTORIC FLOODING ON SOME RIVERS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FLOODING OF MOST RIVERS IS EXPECTED WITH MAJOR AND POSSIBLY HISTORIC FLOODING ON SOME RIVERS ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY STORM TOTAL RAINFALL AMOUNTS. CVKING
In the hours before
Local storm report, Dec 29, 6:57 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 E SULLIVAN 38.22N 91.10W
12/29/2015 M8.75 INCH FRANKLIN MO PARK/FOREST SRVC
STORM TOTAL...MEASURED AT MERAMEC CAVERN STATE PARK
&&
MILLERLocal storm report, Dec 29, 8:33 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CST TUE DEC 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 4 SE WITT 39.21N 89.30W
12/29/2015 M9.90 INCH MONTGOMERY IL TRAINED SPOTTER
STORM TOTAL
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 9:55 AM CST | River Flood Warning | LSX | Lewis | 32 hr |
| Dec 29, 11:00 AM CST | Flash Flood Warning | LSX | Saint Charles | 20 hr |
| Dec 29, 12:14 PM CST | Areal Flood Warning | LSX | Callaway, Cole, Crawford, Franklin, Gasconade, Iron and 13 more | 24 hr |
| Dec 29, 12:29 PM CST | Areal Flood Warning | LSX | City of Saint Louis | 24 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.